{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T13:10:02Z","timestamp":1745759402029,"version":"3.40.4"},"reference-count":10,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2015,2,26]]},"abstract":"<jats:p>The use of long-term antibiotics for deep-seated infections is very common, and is associated with many clinically significant side effects. In this report we describe the history of a 48-year-old man who attended West Suffolk Hospital with nausea and vomiting, and was subsequently found to have a deep-seated infection following his repeat aortic valve replacement. He completed a 7-week course of intravenous flucloxacillin and oral fusidic acid, however, prior to finishing this course a random blood test revealed a neutrophil count of zero. He was re-admitted to hospital with fever, and was treated accordingly as per the trust's neutropenic sepsis protocol with the addition of growth colony stimulating factor (GCSF). His neutrophil count recovered after 3\u2005days and has remained within the normal range ever since.<\/jats:p>","DOI":"10.1136\/bcr-2014-208324","type":"journal-article","created":{"date-parts":[[2015,3,25]],"date-time":"2015-03-25T08:46:26Z","timestamp":1427273186000},"page":"bcr2014208324","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":2,"title":["Flucloxacillin and fusidic acid-associated neutropenia in a patient with periaortic abscess: rare side effects of commonly used antibiotics"],"prefix":"10.1136","volume":"2015","author":[{"given":"Negin","family":"Damali Amiri","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Nishan","family":"Wijenaike","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2015,3,25]]},"reference":[{"key":"2025042705454393000_2015.mar24_2.bcr2014208324.1","doi-asserted-by":"publisher","DOI":"10.1371\/journal.pone.0014170"},{"key":"2025042705454393000_2015.mar24_2.bcr2014208324.2","doi-asserted-by":"publisher","DOI":"10.1016\/S1473-3099(10)70285-1"},{"key":"2025042705454393000_2015.mar24_2.bcr2014208324.3","doi-asserted-by":"publisher","DOI":"10.1001\/archinte.165.8.869"},{"key":"2025042705454393000_2015.mar24_2.bcr2014208324.4","doi-asserted-by":"publisher","DOI":"10.1001\/archinte.159.6.607"},{"key":"2025042705454393000_2015.mar24_2.bcr2014208324.5","doi-asserted-by":"publisher","DOI":"10.1001\/archinte.161.21.2619"},{"key":"2025042705454393000_2015.mar24_2.bcr2014208324.6","doi-asserted-by":"publisher","DOI":"10.1111\/j.1440-1754.2005.00535.x"},{"issue":"(Suppl 2)","key":"2025042705454393000_2015.mar24_2.bcr2014208324.7","doi-asserted-by":"crossref","first-page":"S3","DOI":"10.1016\/S0924-8579(98)00068-5","article-title":"Fusidic acid adverse drug reactions","volume":"12","author":"Christiansen","year":"1999","journal-title":"Int J Antimicrob Agents"},{"key":"2025042705454393000_2015.mar24_2.bcr2014208324.8","doi-asserted-by":"crossref","first-page":"851","DOI":"10.1016\/S0140-6736(88)92814-0","article-title":"Granulocytopenia due to fusidic acid","volume":"2","author":"Evans","year":"1988","journal-title":"Lancet"},{"key":"2025042705454393000_2015.mar24_2.bcr2014208324.9","first-page":"814","article-title":"Antibiotic-induced neutropenia","volume":"2","year":"1985","journal-title":"Lancet"},{"key":"2025042705454393000_2015.mar24_2.bcr2014208324.10","doi-asserted-by":"publisher","DOI":"10.1093\/infdis\/152.1.90"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2014-208324","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T12:45:53Z","timestamp":1745757953000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2014-208324"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2015,3,25]]},"references-count":10,"alternative-id":["10.1136\/bcr-2014-208324"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2014-208324","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2015,3,25]]}}}